Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Justin11

When do I just give up and accept the fact I will never be clear?

I have moderate acne and I have for as long as I can remember. I've tried everything OTC and spent years using salicylic acid to no avail. I avoided BP for so long because of it's bleaching and drying effects and finally gave in. I started out using BP only at night and eventually realized that wasn't good enough and I bumped it up to twice a day.

That was a good two years ago and i'm still using two full pumps of Dan's BP twice a day. I have tweaked and tweaked my regimen (basing it on Dan's) after allowing ample time for products to show their full effect and eventually settled on a regimen I have been using for about a year and a half, maybe more.

My current regimen is as follows. It seems to keep me the clearest of anything I have used, but it's still not keeping me 100% clear. I wouldn't even say 90%, or 80%. I still breakout regularly and more so if I skip even one application of BP.

Morning:

1) Philosophy Purity Made Simple Cleanser

2) Dan's 2.5% BP Gel (2 pumps)

3) Neutrogena Healthy Skin Face Lotion (AHA & SPF15)

Night:

1) Philosophy Purity Made Simple Cleanser

2) Dan's 2.5% BP Gel (2 pumps)

3) Alpha Hydrox 12% Glycolic AHA Souffle

4) CeraVe Moisturizer

Supplements:

Fish Oil (3g per day), Chromium Picolinate (200mcg), No-Flush Niacin (500mg), Vitamin D3 (1000iu), Zinc (30mg), AcneScript (2 caps @ night), Folic Acid (800mcg), and DIM (100mg AM & PM).

Now, here's my real problem. Everything works GREAT in the beginning and then it slowly goes back to normal. I always give it time to see if it's an initial breakout, but it never is. As you'll notice, i'm now taking alot of supplements. After ruling out topicals clearing me completely, I turned to additional help. Nothing has seemed to make much of a difference until the Niacin. It sucked every bit of moisture out of my face for 3 days and I had no new breakouts. Then the drying went away and it all went back to normal.

After a couple weeks of normal breakouts I added DIM since i'm convinced my acne is very much hormonal at this point. As everyone else has said, new acne immediately stopped forming and my skin started to clear up amazingly. I know it's only supposed to work for 6 weeks, but i'll take anything. A temporary break would be fine with me and would give past scars a chance to fade. However, it's been about a week and the breakouts are appearing again. My face is still improving and I only get 1-2 tiny ones every morning, but still they're there and forming steadily.

Is anyone else like this, or am I alone? I'm thankful it's only moderate and easily covered, but i'd rather not have to wear makeup every day of my life. (Yes, I am a guy and I wear makeup. I don't care what people think...to me, a little makeup looks better than a bunch of pimples!) I miss the days where I could just wake up in the morning, wash my face, moisturize, and go.

Any advice is welcome, of course. :)

Edited by Justin11

Share this post


Link to post
Share on other sites

I'm a guy and I used to wear makeup for my acne, I don't now because it's not as severe as it used to be. If you're not concerned with the side effects of Accutane then I recommend you go for it as a last resort.

Share this post


Link to post
Share on other sites

Well for one, unless your using a special makeup, thats definitely not going to help your acne.

And for two, yes the sad truth is just to accept it and do what you can to minimize it. Eventually as you get older it won't be so hard to deal with, but nothing is going to stop it 100%. Having 70% clear skin is better then a face full of zits right? Whatever you do dont touch your face either, I know everyone says this, but it seriously makes a huge difference just to leave your hands off your face.

And I wouldnt recommend accutane unless your considering suicide for having acne, which im sure your not. Its just acne, a lot of people get it, and no one else notices it as much as you do. I took generic accutane listening to people saying its the way to go and the bad side effects rarely happen and its nothing to worry about, I took a low dose for a month and had to stop because of side effects, I went through hell, and years later I still have issues which are more then likely permanent, its seriously not worth it. Not a lot of people know accutane fucks with your manhood, you want to risk having sore and super sensitive balls for the rest of your life go for it. If I had known the side effects it can have on your nuts before I took it, I'd have never even considered taking it. Theres a few things you just dont do to a guy, and one of them is fucking with his nuts.

Edited by wham

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×